Alert archive / Mississippi / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 8, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Feb 14, 2014, 5:46 PM CST for Holmes County, Yazoo County, Mississippi. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 14, 2014, 5:46 PM CST (23:46 UTC)
- Expired
- Feb 14, 2014, 6:30 PM CST
- In force
- 44 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
Counties Holmes County, MS, Yazoo County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 69 km from the middle of the area, began a volume at 23:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 11.8 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1507 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 142 m²/s²
- 0-3 km storm-relative helicity
- 222 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
204
WUUS54 KJAN 142346
SVRJAN
MSC051-163-150030-
/O.NEW.KJAN.SV.W.0008.140214T2346Z-140215T0030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
546 PM CST FRI FEB 14 2014
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HOLMES COUNTY IN CENTRAL MISSISSIPPI...
YAZOO COUNTY IN CENTRAL MISSISSIPPI...
* UNTIL 630 PM CST
* AT 544 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 10
MILES WEST OF COXBURG...OR 8 MILES SOUTHWEST OF THORNTON...AND
MOVING SOUTHEAST AT 45 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
6 MILES SOUTHWEST OF COXBURG BY 555 PM CST...
MIDWAY AND BENTON BY 600 PM CST...
8 MILES SOUTHWEST OF EBENEZER BY 605 PM CST...
VAUGHAN AND 7 MILES SOUTHWEST OF PICKENS BY 615 PM CST...
LAT...LON 3296 8989 3284 8999 3283 9002 3279 9002
3275 9005 3271 9009 3268 9018 3292 9050
3293 9045 3299 9045 3301 9038 3306 9029
TIME...MOT...LOC 2346Z 301DEG 37KT 3297 9036
$$
263 follow-up statements
244
WWUS54 KJAN 142358
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
558 PM CST FRI FEB 14 2014
MSC051-163-150030-
/O.CON.KJAN.SV.W.0008.000000T0000Z-140215T0030Z/
HOLMES MS-YAZOO MS-
558 PM CST FRI FEB 14 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CST
FOR YAZOO AND HOLMES COUNTIES...
AT 556 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR MIDWAY...OR 10 MILES NORTHEAST OF YAZOO CITY...MOVING
SOUTHEAST AT 45 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
EBENEZER BY 605 PM CST...
VAUGHAN AND PICKENS BY 615 PM CST...
LAT...LON 3296 8989 3284 8999 3283 9002 3279 9002
3271 9009 3270 9013 3268 9018 3291 9048
3295 9040 3296 9027 3303 9016
TIME...MOT...LOC 2357Z 301DEG 37KT 3291 9025
$$
26956
WWUS54 KJAN 150010
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
610 PM CST FRI FEB 14 2014
MSC051-163-150030-
/O.CON.KJAN.SV.W.0008.000000T0000Z-140215T0030Z/
HOLMES MS-YAZOO MS-
610 PM CST FRI FEB 14 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CST
FOR YAZOO AND HOLMES COUNTIES...
AT 605 PM CST...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED NEAR MIDWAY...OR 16 MILES EAST OF YAZOO
CITY...MOVING SOUTHEAST AT 45 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
VAUGHAN BY 615 PM CST...
LAT...LON 3295 8990 3286 8999 3284 8999 3283 9002
3279 9002 3271 9009 3268 9018 3284 9038
3289 9030 3292 9012 3299 9002
TIME...MOT...LOC 0010Z 300DEG 41KT 3282 9008
$$
26185
WWUS54 KJAN 150015
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
615 PM CST FRI FEB 14 2014
MSC051-163-150024-
/O.CAN.KJAN.SV.W.0008.000000T0000Z-140215T0030Z/
HOLMES MS-YAZOO MS-
615 PM CST FRI FEB 14 2014
...THE SEVERE THUNDERSTORM WARNING FOR YAZOO AND HOLMES COUNTIES IS
CANCELLED...
LAT...LON 3295 8990 3286 8999 3284 8999 3283 9002
3279 9002 3271 9009 3268 9018 3284 9038
3289 9030 3292 9012 3299 9002
TIME...MOT...LOC 0014Z 300DEG 41KT 3280 9003
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 14, 3:50 PM CST, 1 hour 56 minutes earlier.
Area forecast discussion, Feb 14, 3:50 PM CST, 1 hour 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 350 PM CST FRI FEB 14 2014 .SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT...SHOWERS WILL BE EXITING THE CWA THIS EVENING AS THE FAST MOVING FRONTAL SYSTEM MOVES ON THROUGH. IN THE WAKE OF THE FRONT ANTICIPATE CONCENTRATED COLD AIR ADVECTION...BUT NORTH WINDS WILL DIMINISH A GREAT DEAL BY DAYBREAK SATURDAY. THE POTENTIAL OF DECENT RADIATIONAL COOLING POTENTIAL BEFORE DAWN SHOULD ALLOW LOWS TO DIP BELOW FREEZING IN MOST AREAS ALONG AND NORTH OF I-20...AND IN THE LOW TO MID 30S SOUTH OF THAT LINE. SATURDAY WILL BE A SEASONABLY COOL DAY WITH TEMPERATURES GENERALLY PEAKING IN THE 50 TO 55 DEGREE RANGE. SUNSHINE WILL PREVAIL IN MOST AREAS ALTHOUGH SCATTERED HIGH CLOUDS WILL AFFECT NORTHERN ZONES FROM TIME TO TIME. HIGH PRESSURE TRANSLATING EASTWARD QUICKLY BY SATURDAY NIGHT WILL ALLOW RETURN SOUTHERLY FLOW TO HOLD TEMPERATURES UP A BIT WITH LOWS ABOVE FREEZING IN MOST SPOTS...BUT STILL IN THE 30S. DRY WEATHER WILL CONTINUE INTO SUNDAY AS STRONG WARM AIR ADVECTION TAKES PLACE. HIGHS ON SUNDAY WILL BE A GOOD DEAL WARMER...RANGING FROM THE LOW 60S NORTH TO NEAR 70 ACROSS THE SOUTH. /27/BB/ .LONG TERM...MONDAY THROUGH THURSDAY...MODELS AGREE THAT WESTERLY PACIFIC FLOW ALOFT AND A NORTHWARD SHIFT OF THE STORM TRACK WILL LEAD TO WARM AND MOIST SOUTHERLY LOW LEVEL FLOW BENEATH AN INCREASINGLY CAPPED AIRMASS. BOUNDARY LAYER DEWPOINT TEMPERATURES GREATER THAN 60 DEG F WILL BECOME MORE LIKELY BY MID WEEK WITH TEMPERATURES EXPECTED TO CLIMB WELL ABOVE CLIMATIC NORMAL. IN FACT...IF THE FORECASTED PATTERN IS REALIZED...THEN RECORD HIGH TEMPERATURES MAY BECOME A POSSIBILITY BY THURSDAY. THE BEST CHANCES FOR RAINFALL SHOULD CENTER AROUND TWO SHORTWAVE TROUGH PASSAGES. THE FIRST WAVE WILL INDUCE MEAGER HEIGHT FALLS MONDAY INTO MONDAY NIGHT AS IT SENDS A VERY WEAK COLD FRONT INTO NORTHERN PORTIONS OF THE AREA. THERE SHOULD BE ENOUGH LOW LEVEL CONVERGENCE AND LIFT FOR PERHAPS A BROKEN LINE OF SHOWERS GIVEN THERE WILL BE CONSIDERABLY MORE LOW LEVEL MOISTURE AVAILABLE...BUT THE SUBSTANTIAL CAPPING INVERSION WILL DEFINITELY BE A DETERRENT TOWARD GETTING MUCH DEEP CONVECTION. THE WEAK BOUNDARY COULD STALL AND PROVIDE SOME CONTINUED FOCUS FOR SHOWER DEVELOPMENT INTO TUESDAY...BUT FOR THE MOST PART RE-ESTABLISHMENT OF THE CAP AND LACK OF SYNOPTIC LIFT WILL LIMIT RAIN CHANCES AS WE GO INTO MID WEEK. THE NEXT WAVE WILL APPROACH AROUND THE WEDNESDAY NIGHT TO THURSDAY TIME FRAME. THERE IS CONSIDERABLE SPREAD AMONG THE DETERMINISTIC GLOBAL MODELS WITH THE ECWMF FASTER AND STRONGER AND THE GFS FAIRLY FLAT WITH MORE EMPHASIS PLACED ON THE UPSTREAM WAVE THAT COULD POTENTIALLY AFFECT THE AREA NEXT WEEKEND. THIS UNCERTAINTY LEADS TO LOW CONFIDENCE IN THE DETAILS...AND HAVE OPTED TO FOLLOW A BLEND AND RAISE MEX MOS POPS A LITTLE TO GIVE SOME WEIGHT TO THE WETTER ECMWF SOLUTION. OVERALL...EXPECT AN UNSEASONABLY WARM WEEK WITH LIMITED HAZARDOUS WEATHER POTENTIAL. THE CAVEAT IS THAT IF THE MORE AGGRESSIVE ECWMF IS CORRECT THURSDAY...THERE COULD A LIMITED RISK FOR STRONG/SEVERE THUNDERSTORM ACTIVITY. /EC/ && .AVIATION...A MIX OF VFR/MVFR CONDITIONS WILL EXIST AT SITES FOR THE REMAINDER OF THE AFTERNOON INTO THIS EVENING AS SCATTERED TO BROKEN CLOUD DECKS BOUNCE BETWEEN 1500-3500 FEET WHILE MOVING EAST ACROSS THE REGION AHEAD OF AN APPROACHING COLD FRONT. SHOWERS AHEAD OF AND ALONG THIS FRONT WILL MOVE EAST ACROSS THE AREA THROUGH THE LATE AFTERNOON HOURS INTO THE FIRST PART OF TONIGHT. MVFR/IFR VISIBILITIES WILL BE POSSIBLE AT SITES WHERE MODERATE...TO OCCASIONALLY HEAVY... RAINFALL IS OBSERVED...PARTICULARLY AT KGTR AND KMEI. WINDS AHEAD OF THE FRONT WILL BE FROM THE SOUTH SOUTHWEST BETWEEN 10-15 KNOTS...BUT WILL BECOME NORTHWESTERLY...STILL BETWEEN 10-15 KNOTS...AFTER THE FRONT PASSES TONIGHT. VFR CONDITIONS ARE EXPECTED AT ALL SITES BY DAY BREAK SATURDAY MORNING. /19/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 32 52 36 67 / 17 0 1 0 MERIDIAN 32 52 30 67 / 32 0 0 0 VICKSBURG 32 51 36 66 / 10 0 1 0 HATTIESBURG 35 55 34 70 / 16 0 2 0 NATCHEZ 32 57 38 67 / 7 0 2 0 GREENVILLE 28 47 36 61 / 10 0 0 0 GREENWOOD 26 48 34 64 / 20 0 0 0 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. &&
Hazardous weather outlook, Feb 14, 2:03 PM CST, 3 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 203 PM CST FRI FEB 14 2014 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 152015- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 203 PM CST FRI FEB 14 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND SATURDAY... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT THURSDAY. 19 && ...HAZARD LEGEND... NO SHORT TERM HAZARDS EXPECTED. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.JACKSONMS.GOV FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Special weather statement, Feb 14, 5:01 PM CST, 45 minutes before
MSZ025-027-035-036-142330- LEFLORE MS-HUMPHREYS MS-HOLMES MS-CARROLL MS- 501 PM CST FRI FEB 14 2014 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 501 PM CST FRI FEB 14 2014 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL WAS LOCATED 5 MILES NORTH OF TCHULA AT 502 PM CST...MOVING EAST AT 45 MPH. PEOPLE IN SOUTHWESTERN CARROLL...NORTHERN HOLMES...EXTREME EAST CENTRAL HUMPHREYS AND SOUTH CENTRAL LEFLORE COUNTIES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3337 8980 3302 8990 3319 9034 3337 9031 TIME...MOT...LOC 2302Z 280DEG 39KT 3326 9019 MRM
Special weather statement, Feb 14, 5:18 PM CST, 28 minutes before
MSZ028-032-037-142350-
ATTALA MS-MONTGOMERY MS-CHOCTAW MS-
518 PM CST FRI FEB 14 2014
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
518 PM CST FRI FEB 14 2014
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL WAS
LOCATED 7 MILES SOUTHWEST OF POPLAR CREEK AT 519 PM CST...MOVING
SOUTHEAST AT 40 MPH.
PEOPLE IN WEST CENTRAL CHOCTAW...SOUTHEASTERN MONTGOMERY AND
NORTHEASTERN ATTALA COUNTIES SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3332 8926 3301 8942 3321 8974 3323 8975
3329 8970 3329 8964 3333 8965 3338 8965
TIME...MOT...LOC 2319Z 293DEG 35KT 3326 8959
MRMSpecial weather statement, Feb 14, 5:33 PM CST, 13 minutes before
MSZ032-035>037-041-042-150000- ATTALA MS-SHARKEY MS-HUMPHREYS MS-HOLMES MS-CHOCTAW MS-YAZOO MS- 533 PM CST FRI FEB 14 2014 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 533 PM CST FRI FEB 14 2014 A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL WAS LOCATED FROM POSSUMNECK TO 4 MILES WEST OF MIDNIGHT AT 532 PM CST...MOVING EAST AT 40 MPH. PEOPLE IN EXTREME NORTH CENTRAL YAZOO...SOUTH CENTRAL CHOCTAW... CENTRAL HOLMES...SOUTHERN HUMPHREYS...NORTHEASTERN SHARKEY AND NORTHERN ATTALA COUNTIES SHOULD MONITOR THESE STORMS CLOSELY. LAT...LON 3317 8925 3297 9011 3302 9080 3323 8978 TIME...MOT...LOC 2332Z 269DEG 46KT 3317 8970 3304 9059 MRM
Special weather statement, Feb 14, 5:39 PM CST, 7 minutes before
MSZ030-031-033-038-039-150010-
WINSTON MS-OKTIBBEHA MS-NOXUBEE MS-LOWNDES MS-CLAY MS-
539 PM CST FRI FEB 14 2014
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
539 PM CST FRI FEB 14 2014
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE
HAIL WAS LOCATED FROM 13 MILES NORTH OF WEST POINT TO 9 MILES WEST OF
CRAIG SPRINGS AT 539 PM CST...MOVING EAST AT 40 MPH.
PEOPLE IN SOUTHEASTERN CLAY...LOWNDES...NORTHWESTERN NOXUBEE...
SOUTHEASTERN OKTIBBEHA AND NORTHEASTERN WINSTON COUNTIES SHOULD
MONITOR THESE STORMS CLOSELY.
LAT...LON 3336 8829 3315 8863 3334 8909 3352 8882
3369 8871 3369 8850 3367 8849 3368 8841
3370 8840 3369 8837 3375 8832 3374 8824
TIME...MOT...LOC 2339Z 286DEG 36KT 3378 8853 3349 8871
3331 8901
MRMThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 14, 5:01 PM CST | Special Weather Statement | JAN | Holmes | 29 min |
| Feb 14, 5:18 PM CST | Special Weather Statement | JAN | Attala | 32 min |
| Feb 14, 5:33 PM CST | Special Weather Statement | JAN | Holmes | 27 min |
| Feb 14, 5:39 PM CST | Special Weather Statement | JAN | Lowndes, Oktibbeha | 31 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.